MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX BR ANCHOR W/OCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 5.5 HEALIX BR ANCHOR W/OCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222233
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/12/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and evaluated.Visual observation confirms that the distal half of the anchor is broken.When observed under magnification, no structural anomalies were observed that could have contributed to this failure.Anchor breakages are typically associated with off axis insertion, levering during insertion, hard bone quality or using incorrect instrumentation for preparing bone hole.However, it was reported that none of the above reasons contributed to this event.A batch review was conducted and the results indicate that this batch was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed one similar complaint for this lot of devices that were released to distribution.From the information provided, a root cause for this failure cannot be determined.Based on the 12 month complaint rate for this failure, at this point in time, no further action is warranted.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported that dr.(b)(6) used our tap to make a hole for the 5.5 mm healix br anchor with orthocord.Anchor was fitted into the hole and with the second turn the anchor broke.We used a nebular and the point for the healix all to brake the piece of the anchor that stayed behind out of the shoulder.The surgeon repositioned the hole and used a healix peek anchor to complete the procedure.We had to brake the part of the anchor that was left in the shoulder out.Made new placement sight and replaced with healix peek.

Brand Name
5.5 HEALIX BR ANCHOR W/OCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7813332
Report Number1221934-2018-53316
Device Sequence Number11097209
Product Code MAI
UDI-Device Identifier10886705007790
UDI-Public10886705007790
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/12/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Catalogue Number222233
Device Lot Number3726913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2014
Initial Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1